MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3.5 MM LOCKING RECONSTRUCTION PLATE STRAIGHT 12 HOLES 157 MM LENGTH; SCREW, FIXATION, BONE/TRAUMA

ZIMMER BIOMET, INC. 3.5 MM LOCKING RECONSTRUCTION PLATE STRAIGHT 12 HOLES 157 MM LENGTH; SCREW, FIXATION, BONE/TRAUMA
Catalog Number 47493601213
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 12/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical products: item#: unknown, unknown locking screw; lot#: unknown; quantity: 11.G2: foreign: china.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was not returned by the patient.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial right ulna orif surgery four years ago.Subsequently, the patient approximately a year and a half ago reported sudden pain in their right arm and the implant had fractured in left right forearm.The patient underwent a revision surgery approximately two weeks later and the fractured implant was explanted and a new implant was implanted into the patient's right arm.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures identified two pieces of the fractured plate, as well as 4 screws used in fixation.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.The product hold associated with this lot is for an incorrect taper angle on the screw thread forms.The fractured plate in this complaint broke between two screw holes, so the thread taper angle would not be related to the reported event.Additionally, the screw hole near the fracture did not have a screw in it when the device fractured.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: interval placement of a plate and screw fixation device and bone graft material involving the proximal ulnar diaphysis with the metal fracture of the plate and revision.Overall fit and alignment of the original ulnar plate is appropriate.Bone graft material is seen.No signs of loosening.Fractured ulnar plate noted.Incomplete healing of the bone graft is.Suspected.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
3.5 MM LOCKING RECONSTRUCTION PLATE STRAIGHT 12 HOLES 157 MM LENGTH
Common Device Name
SCREW, FIXATION, BONE/TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17550513
Report Number0001822565-2023-02171
Device Sequence Number6854365
Product Code HWC
UDI-Device Identifier00889024104266
UDI-Public(01)00889024104266(17)280731(17)64102138
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K060710
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number47493601213
Device Lot Number64102138
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age48 YR
Patient SexFemale